Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2014, 7:26 PM MDT for Niobrara County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2014, 7:26 PM MDT (01:26 UTC)
- Expired
- Jun 17, 2014, 8:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 147 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3730 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS55 KCYS 180126
SVRCYS
WYC027-180215-
/O.NEW.KCYS.SV.W.0064.140618T0126Z-140618T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 815 PM MDT
* AT 722 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHEAST OF REDBIRD...AND MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4340 10404 4301 10405 4291 10408 4301 10435
4343 10418
TIME...MOT...LOC 0126Z 193DEG 23KT 4311 10414
HAIL...1.00IN
WIND...60MPH
$$
MAZUR1 follow-up statement
376
WWUS55 KCYS 180158
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT TUE JUN 17 2014
WYC027-180208-
/O.CAN.KCYS.SV.W.0064.000000T0000Z-140618T0215Z/
NIOBRARA WY-
758 PM MDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE ALONG THE WYOMING AND
SOUTH DAKOTA STATE LINE WITH THIS THUNDERSTORM.
LAT...LON 4340 10404 4301 10405 4291 10408 4301 10435
4343 10418
TIME...MOT...LOC 0158Z 193DEG 23KT 4331 10408
$$
MAZURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:02 PM MDT, 24 minutes earlier.
Area forecast discussion, Jun 17, 7:02 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT TUE JUN 17 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 215 PM MDT TUE JUN 17 2014 TONIGHT...EXPECTING ISOLATED STRONG TO SEVERE THUNDERSTORMS THROUGH THIS EVENING FROM CONVERSE COUNTY THROUGH NIOBRARA COUNTY AND OVER NORTHERN SIOUX AND DAWES COUNTIES OF NEBRASKA...WITH BEST FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THROUGH THIS EVENING NORTH OF A DULL CENTER WYOMING TO CHADRON NEBRASKA LINE...WHERE SHEAR AND INSTABILITY WILL BE MAXIMIZED...THOUGH ISOLATED STRONG THUNDERSTORMS WILL OCCUR NORTH OF A DOUGLAS TO ALLIANCE LINE...ALONG AND NORTH OF A LOW LEVEL CONVERGENCE BOUNDARY. AS A POTENT COLD FRONT MOVES ACROSS SOUTHEAST WYOMING THIS EVENING AND ACROSS WESTERN NEBRASKA AFTER MIDNIGHT...EXPECT A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING OVER THE NORTHERN NEBRASKA PANHANDLE WHERE INSTABILITY AND SHEAR WILL BE COINCIDENT...WHILE A FEW STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER CONVERSE AND NIOBRARA COUNTIES THROUGH EARLY EVENING BEFORE THE COLD FRONT PLOWS THROUGH. WEDNESDAY...AUTUMNAL...BREEZY AND MUCH COOLER DAY IN THE WAKE OF THE RELATIVELY STRONG MID JUNE COLD FRONT. DECENT UPWARD VERTICAL MOTION IN THE AFTERNOON AND ENOUGH LOW AND MID LEVEL MOISTURE WILL PRODUCE SCATTERED TO NUMEROUS AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS EAST OF INTERSTATE 25. WEDNESDAY NIGHT...CLEARING AND COOL IN THE WAKE OF THE SHORTWAVE TROUGH PASSAGE. THURSDAY...CONTINUED DRY AND RELATIVELY COOL FOR MID JUNE WITH ZONAL FLOW ALOFT AND 700 MB TEMPERATURES NEAR 6 CELSIUS AND 1000-500 MB THICKNESSES NEAR 5730 METERS. THURSDAY NIGHT...SEASONABLY COOL AND UNEVENTFUL OVERNIGHT WITH ZONAL FLOW ALOFT. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 245 PM MDT TUE JUN 17 2014 SOME DIFFERENCES WITH THE 12Z MEDIUM TO LONG RANGE MODEL GUIDANCE. NORTHERN PLAINS UPPER LOW LIFTS NORTHEAST INTO CANADA FRIDAY WITH RIDGE BUILDING OVER THE HIGH PLAINS THIS WEEKEND. LEE SIDE SURFACE LOW DEVELOPS OVER THE CENTRAL HIGH PLAINS WITH BROAD SURFACE RIDGE PATTERN OVER THE INTERMOUNTAIN WEST. THIS PATTERN WILL PROMOTE A SOUTH TO SOUTHEAST LOW LEVEL WIND PATTERN DRAWING GULF MOISTURE INTO SOUTHEAST WY AND WESTERN NE. PRECIP WATER VALUES REACH 1-1.5 INCHES SUNDAY OVER THE HIGH PLAINS WITH DAYTIME DEW POINTS IN THE 50S ALONG AND EAST OF THE LARAMIE RANGE. WEAK DISTURBANCES ALOFT MIGRATING THROUGH THE MEAN RIDGE AND OSCILLATING SURFACE DRYLINE/TROUGH OVER THE HIGH PLAINS COMBINED WITH LOW/MID LEVEL INSTABILITY WILL TRIGGER ISOLATED CONVECTION SATURDAY...WITH MORE SCATTERED COVERAGE SUNDAY AND MONDAY. FAVORED TIMING FOR SHOWER/TSTORM ACTIVITY WILL BE AFTERNOON/EVENING WITH MORE ISOLATED COVERAGE DURING THE LATE NIGHT AND MORNING. WITH RIDGE OVERHEAD...LIGHTER STEERING WINDS ALOFT WILL FAVOR LOCALLY HEAVY RAINFALL AND MITIGATE SEVERE TSTORM RISK. CONVECTIVE COVERAGE DECREASES A BIT TUESDAY WITH SLIGHT WARMING ALOFT. TEMPERATURES WILL BE ABOVE AVERAGE THIS WEEKEND... WARMEST SATURDAY WITH 70S AND 80S FOR LOWER ELEVATIONS. TEMPERATURES MODERATE BACK TO SEASONAL NORMALS EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON) ISSUED AT 701 PM MDT TUE JUN 17 2014 WIDELY SCATTERED SHOWERS AND TSTORMS WILL CONTINUE THIS EVENING AHEAD OF A COLD FRONT THAT WILL MOVE SOUTHEAST ACROSS THE FORECAST AREA TONIGHT. GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT WILL VEER TO THE WEST-NORTHWEST FOLLOWING FROPA...WITH GUSTS UP TO 30 KTS POSSIBLE. THERE IS THE POTENTIAL FOR LOW END MVFR CIGS AT CHADRON AND ALLIANCE AFTER 10Z...OTHERWISE VFR. WINDS WILL REMAIN GUSTY THROUGH MUCH OF TOMORROW...WITH ANOTHER CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE. && .FIRE WEATHER... ISSUED AT 215 PM MDT TUE JUN 17 2014 NO CONCERNS THROUGH THURSDAY WITH EXPECTED WINDS AND HUMIDITIES. WILL NEED TO WATCH FRIDAY AND SATURDAY AS HUMIDITIES BEGIN TO FALL AGAIN INTO THE 10 TO 20 PERCENT RANGE IN THE AFTERNOONS WEST OF INTERSTATE 25. && .HYDROLOGY... ISSUED AT 230 PM MDT TUE JUN 17 2014 RIVER LEVELS WILL CONTINUE TO SLOWLY RECEDE THE NEXT FEW DAYS WITH THE UPPER NORTH PLATTE RIVER AT SARATOGA AND THE LARAMIE RIVER AT LARAMIE JUST BELOW ACTION STAGE. WARM TEMPERATURES TODAY WILL COOL WEDNESDAY AND THURSDAY. THERE REMAINS A DECENT SNOW PACK ABOVE 10000 FEET IN THE SNOWY AND SIERRA MADRE RANGES...SO ADDITIONAL SNOW MELT MAY RESULT IN RIVER RISES THIS WEEKEND AS TEMPERATURES RISE ONCE AGAIN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...JAMSKI AVIATION...RJM FIRE WEATHER...RUBIN HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 17, 10:31 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1031 AM MDT TUE JUN 17 2014 NEZ003-019>021-054-055-096-WYZ103>119-181645- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1031 AM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-095-WYZ101-102-181645- DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY- 1031 AM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...ROUGHLY ALONG AND NORTH OF A LINE FROM DULL CENTER TO CHADRON...INCLUDING EXTREME NORTHEAST CONVERSE COUNTY...NORTHERN NIOBRARA COUNTY...FAR NORTHEAST SIOUX COUNTY AND NORTHERN DAWES COUNTY INCLUDING CHADRON. ELSEWHERE...A FEW STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN WYOMING THIS AFTERNOON...WITH STRONG LOW LEVEL CONVERGENCE NOTED ALONG AND NORTH OF THE LOW ACROSS NORTHERN CONVERSE...NORTHERN NIOBRARA... NORTHERN SIOUX AND NORTHERN DAWES COUNTIES. A POTENT COLD FRONT WILL MOVE WEST TO EAST ACROSS THE WYOMING COUNTIES THIS EVENING... AND ACROSS WESTERN NEBRASKA AROUND MIDNIGHT TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP AS THE AFTERNOON PROGRESSES... AND INCREASE IN STRENGTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STORMS WILL MOVE NORTH NORTHEAST AT 25 MPH. A FEW OF THE STORMS WILL BECOME STRONG...OR POSSIBLY SEVERE...AND THE PRIMARY THREAT AREA FOR A SEVERE THUNDERSTORM OR TWO WILL BE ACROSS NORTHERN NIOBRARA COUNTY INCLUDING MULE CREEK JUNCTION AND REDBIRD...OVER NORTHERN SIOUX COUNTY INCLUDING HARRISON AND MONTROSE...AND OVER NORTHERN DAWES COUNTY INCLUDING CHADRON AND WHITNEY. THREATS FROM THE ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL INCLUDE WIND GUSTS OF 50 TO 65 MPH...ALONG WITH HAIL UP TO ONE INCH IN DIAMETER...THOUGH ANY STORMS THAT DO DEVELOP WILL BE ISOLATED. THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL SHIFT ACROSS NORTHERN SIOUX AND NORTHERN DAWES COUNTIES OF NEBRASKA DURING THE EVENING...AND STORMS WILL DECREASE IN STRENGTH AND COVERAGE SHORTLY AFTER MIDNIGHT AS A STRONG COLD FRONT MOVES ACROSS THE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WE APPRECIATE ANY REPORTS FROM THUNDERSTORMS...ESPECIALLY REPORTS OF STRONG WINDS...HAIL AND HEAVY RAIN. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Jun 17, 5:38 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 538 PM MDT TUE JUN 17 2014 WYZ101>115-180100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE 538 PM MDT TUE JUN 17 2014 LIGHT SHOWERS AND A VERY ISOLATED THUNDERSTORMS WILL BE FOUND OVER MUCH OF SOUTHEAST WYOMING THROUGH EARLY THIS EVENING. LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED WITH MOST OF THIS ACTIVITY... HOWEVER...WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS. MOTORIST SHOULD PREPARE FOR SUDDEN WIND GUSTS WHEN TRAVELING NEAR THESE SHOWERS AND THUNDERSTORMS. SML
Special weather statement, Jun 17, 6:35 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE JUN 17 2014
WYZ102-180100-
NIOBRARA COUNTY WY-
635 PM MDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 700
PM MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF LUSK...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN NIOBRARA COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4312 10404 4307 10404 4285 10424 4293 10446
4319 10430
TIME...MOT...LOC 0036Z 206DEG 18KT 4297 10429
LIEBLSpecial weather statement, Jun 17, 7:18 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT TUE JUN 17 2014
NEZ095-WYZ102-180145-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
718 PM MDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN SIOUX AND
EASTERN NIOBRARA COUNTIES UNTIL 745 PM MDT...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF REDBIRD...OR 24 MILES NORTHEAST
OF LUSK...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN NIOBRARA COUNTY.
&&
LAT...LON 4327 10404 4301 10404 4300 10403 4293 10410
4302 10435 4329 10420
TIME...MOT...LOC 0118Z 211DEG 18KT 4306 10414
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:35 PM MDT | Special Weather Statement | CYS | Niobrara | 25 min |
| Jun 17, 7:18 PM MDT | Special Weather Statement | CYS | Niobrara | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.